Page 1 of 2 12 LastLast
Results 1 to 10 of 19

Thread: Taper Troubles

  1. #1
    Join Date
    May 2011
    Location
    Kansas City Area
    Posts
    110
    Thanks
    76
    Thanked 87 Times in 51 Posts

    Default Taper Troubles

    My body loves 25mgs of Prednisone. Other than the weight gain and the manish hair growth, my body absolutely thrives on 25 beautiful milligrams. But that's not ok with my doctor, so we keep trying to taper. I'm supposed to go down 5mgs at a time, for two weeks.

    4 1/2 days ago I got down to 15mgs. My body is not pleased. Along with the joint pops and pain, I have this weird pain in my back. It's under my right shoulder, just up under my ribs. Everyone said that burning sensation would go away when I had my gallbladder removed, but it didn't. The day after this most recent taper I started having abdominal pains. It hurts at the very top of my stomach, and right in the middle. When I press down on the spot it feels hard, unlike the rest of my fluffy self.

    I've been on varying doses of pred for about 2 months now. What I'm wondering now, and what I'm going to call my Rheumy about after the holiday is. . . How long is too long, steriod-wise? I know this stuff's not good for me in the long run. And if 25mgs is what makes my body happy, can I keep it, at least 'til the Plaquenil kicks in? I've tapered down to 15mgs 3 times now, and each time I end up calling the doc, who has me bump back up to 20, then try to taper again. 20mgs is cope-able. 25mgs is heaven, or as close as I can get to heaven within the clutches of The Mess.

    Can I have your prednisone stories? Of course I'll end up doing what the good doc says. But I guess I need more knowledge. I guess I need to weigh how bad the drug is for me verses how good it makes me feel.

    Thanks for your input guys. It always helps.

  2. #2
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,919
    Blog Entries
    1
    Thanks
    1,396
    Thanked 1,617 Times in 1,107 Posts

    Default

    brain fog stops me from recalling how much i started on.

    i just wanted to say, i am hear to listen.

  3. #3
    Join Date
    May 2011
    Location
    Kansas City Area
    Posts
    110
    Thanks
    76
    Thanked 87 Times in 51 Posts

    Default

    Aw, thanks Steve. I know you're having a rough time right now, and it's awesome of you to let me know I'm heard. You're a stand up, top notch kind of dude.

  4. The Following User Says Thank You to sharpiessave For This Useful Post:

    steve.b (07-03-2011)

  5. #4
    Join Date
    May 2011
    Location
    Pennsylvania, USA
    Posts
    879
    Thanks
    409
    Thanked 270 Times in 194 Posts

    Default

    Hello Dear oh the tapering is always a painful time for me. I am down to 5 mg daily. My body screams for the steroid as I back down. You must be careful as organs can become inflamed when backing off. I have had pain in that area just below sternum. It gets hard as well. I had to watch for pancreatitis as it hit me there. The stomach is there too.

    I believe my docs main reason for backing me down to 5 mg was so I would not become resistant to their ability to fight inflammation in the event something big came along.

    Backing off is very rough. Keep close contact with doc. I hope you will be okay & that the Plaquinil kicks in real soon. It is a wonderful drug.

    I hope this makes sense as I am wacky today.

  6. The Following 2 Users Say Thank You to lovedbyHim For This Useful Post:

    Peridot20_Gem (07-04-2011), sharpiessave (07-03-2011)

  7. #5
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Sadly I am no help in this. I am currently on 40 mg down from 60 since I have started on the methotrexate. I have the lovely Cushing's Syndrom brought on form steroids (daily and the shots way too often). Anything less then 40 and, like you I fall apart. My doctor hates it but is leaving it where it is because so far I can't get lower. If you find an answer just let me know!

  8. The Following User Says Thank You to tgal For This Useful Post:

    sharpiessave (07-03-2011)

  9. #6
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    I wonder if any of your problems could be from going down? I felt like crap when I went down because I had side effects of coming off them after being on a lot. My doctor told me too wait and things cleared up. Thats what happened for me anyway.
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, InterstitialLung Disease, GERD, Myositis, Vasculitis, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 10mg Norvasc, Nitroglycerin Patch, 20mg Prilosec, 10mg Flexeril, 4mg Medrol, 81mg Asprin.

  10. #7
    Join Date
    May 2011
    Location
    Kansas City Area
    Posts
    110
    Thanks
    76
    Thanked 87 Times in 51 Posts

    Default

    Tammy, you make remarkable sense for someone who's had the day you've had. My local hospital has a free blood work day next week, so I'm going to have them check for everything. Thanks for the pancreatic heads up. I hope your innards quit jacking with you. Stupid innards!

    Mari, how long have you been on the pred? And how long were you on it before Cushing's came? And do you have a beard too, lol? Mine's more of a goatee, actually.

    Ritz, do you remember how long it took you to get over the negative side effects of coming down off the pred? Right now I can't imagine my life without it, but I'd love to get there someday.

  11. #8
    Join Date
    May 2011
    Location
    Pennsylvania, USA
    Posts
    879
    Thanks
    409
    Thanked 270 Times in 194 Posts

    Default

    Coming down from them sometimes took me weeks I hate to say.

  12. #9
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hello Sharpie,

    Sorry i'm unable to help as i don't use the steriods but it seems like Tammy as helped. xxx

  13. #10
    Join Date
    May 2011
    Location
    Kansas City Area
    Posts
    110
    Thanks
    76
    Thanked 87 Times in 51 Posts

    Default

    Oh Terry, you've helped me dozens of times without even knowing it. The wealth of knowledge you've stuck in so many threads has practically made this site a one-stop shopping experience for all our lupus needs. We're so lucky to have you.

  14. The Following User Says Thank You to sharpiessave For This Useful Post:

    Peridot20_Gem (07-04-2011)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •